Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have high pulse rate. What do you think of this opinion, should I relax and just listen to him ?

I am a 28 yr old male. I m not in very good shape and Im overweight. I also have had high blood pressure for about 8 yrs., 145/80 on average. I recently went to a cardiologist for palpitations. He did a 24 hr holter monitor and seen i had on average 1 PVC per minute (1300 somethin he said) in 24 hrs. He said that i shouldnt worry about them as long as they dont occur in groups. He also did a echocardiogram and said my right atrium was just a little large, again; he said nothing to worry about. He then did a stress test. My pulse rate got as high as 158. He said he saw a few PVC s during that but not enough to worry. So anyways, he said I should just keep taking my atenolol 50mg bid and to not worry. He said to call him if I begin to get PVC s in groups of 3 or more or have any chest pain . What do you think of this opinion, should I relax and just listen to him ?
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,   ,  
Lab Tests
Medical Topics
  User's Response
's  Response
Outkast, I agree with your doctor's assessment and advice. However, you are missing the most important point! A finely tuned heart will run with fewer palpitatiions. Initiate a DAILY exercise regimen that begins with walking, then moves into brisk walking, then alternate running with walking. Exercise AT LEAST 30 minutes a day!! Lose that weight, Outkast - ESPECIALLY if it is abdominal fat. Fat in the middle kills us. Cut back on caffeine and never use decongestants - these make the heart muscle more irritable. PVC's are extremely common. Everyone has some. Your heart beats about 110,000 times a day. So your abnormal beats were less than 1% - that's trivial. The atenolol is a fantastic medicine (inexpensive and effective) for you. Get in shape, son. Take good care of your heart and it will take care of you for another 60-70 years.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I have an irregular heartbeat at times. It ll speed up super fast, and slow back down. It goes on like this usually for just a few minutes but lately the time periods have been getting longer. I get lightheaded, try to relax, but no matter what I do, my heart won t calm down. My heart rate has been getting higher, 130-140 beats per minute. What should I do?

doctor1 MD

For the past ten years I have been taking blood pressure medication. I take edarbyclor, amlodopine, and bystolic. For a while I was suffering from afib which was corrected by ablation, but I still take propaphenone as a a preventative. Overall, things have been going pretty well. I feel fine and have had no disturbing symptoms. However, my resting pulse rate is quite low. It settles to about 48 bpms. I am 68 years old and work out almost every day. I do at least one hour of fairly intense cardio and about a half hour of weight lifting. During the cardio workout it s an effort to get my pulse above 120, and that only occurs at brief peak intervals along the way. I sometimes see an acupuncturist who has been helpful with insomnia. She is alarmed by how low my pulse is and feels I should cut back on my exercise program, because it is too stressful to my heart.I have had no similar feedback from my internist, but I would like to hear other opinions. Again, I have had no adverse symptoms resulting from excercise. The one exception might be that often after a workout my blood pressure goes very low, sometimes low 90s over high 50s. This usually creeps back into a more normal range after a few hours. I do not want to give up the exercise program I have been on unless it is truly dangerous. What do you think?

doctor1 MD

hey i was wondering if 98 bpm is a high heart rate for a relaxed period for instance lying in bed before sleep ? I an 16 year old male fairly fit and i think i may have overactive thyridism which is effecting my sleep.i know this would be unusual for a male teen but my uncle had it at a young age and i heard it can run in the family. If i have this condition what can i do about it?

Recent questions on  Hypertension

doctor1 MD

i AM 40 YRS OLD AND MY NORMAL BP HAS ALWAYS BEEN 118/73 (TOPS) I HAVE HAD UPPER LEFT QUADRANT PAINS WITH LOOSE STOOLS AND RECTAL BLEEDING AND MY BP HAS INCREASED TO 130/90, DOES THIS REQUIRE IMMEDIATE ATTENTION OR CAN IT WAIT FOR A DOCTORS APPOINTMENT TO BE MADE WITH IN 6 MO.? PAIN LEVEL IS BETWEEN 6-8

doctor1 MD

I am asking this question for my friend. She had chemotherapy two years ago for a very invasive form of breast cancer. For the past six months her incontinence has steadily worsened. She has to change her sheets every night and is exhausted. She is on a fentanyl patch for chronic neuropathic pain as well as anti-depressants. She does not have high blood pressure, but now is experiencing shortness of brearth. She is not satisfied with the care she has been receiving from her physicians and does not know what to do? What would you recommend? Thank you very much.

doctor1 MD

i am a 250lb, 6'8", 37yr old male with high blood pressure who just had intense sex with my 23yr old girlfriend of 2 years, and after sex i had a little blood coming out the head of my penis. I used the bathroom to "clean the system" and there was blood. Not to mention my right side of my stomach down to my scrotum is hurting bad! there is a buldging vein on my scrotum where the pain is... What should i do???

doctor1 MD

dear doctor,
I am on high bp medicine alprex am one daily and one naxium 40 for haital hernia. apart from this I am taking half tab for bhp. I take 2 pegs of whisky on regular basis to help me forget my past. for the last two years i am troubled with ed and I am very very sad for that. what should I do:

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

Patient: Female, 73 years, 6 months old, 5'7" tall, 230 lbs., in generally good health. Hypertension well controlled with medication, lifelong history of recurring clinical depression . Currently takes medication for depression and hypertension,...

doctor1 MD

Im a 70 year old stage two diabetic. I woke up in the night with dry heaves...I just went to the store and fell faint and nauseated. I rested for 30 minutes and felt a lot better. I home now and concerned ! I had low blood presure. Now its 128...